Results 1 to 5 of 5
  1. #1
    Beetlegeuse's Avatar
    Beetlegeuse is online now Knowledgeable Member
    Join Date
    Mar 2013
    Posts
    1,648

    Could my Androgel have stopped working?

    I'm a bicyclist, a former (amateur) racer, creeping up on 60 years old. And I'm on TRT for hypogonadism, three pumps of 1.62% Androgel daily.

    Before three weeks ago, I was bicycling hard (relatively speaking) for two hours a day, six days a week. Then I started not being able to fully recover. Three weeks ago I could only ride hard the first three of my six training days. The second week, just two. This past week, I had two decent rides, then thunderstorms forced me to take three days off. Then with three days rest, I still couldn't manage a hard ride. Yesterday was my regular day of rest, and today I still couldn't manage a hard ride. Just like two days ago, the first hill I get to takes my legs away from me. Despite only riding four of the last eight days, and with no hard rides in six days.

    I haven't been ill, I haven't changed my diet, I haven't started any new meds, and I haven't changed the dosage or application method of my Androgel.

    I don't feel tired, especially, but there's this faint sensation in my legs that didn't go away, even on three days rest, that tells me the upper half or my tachometer just isn't available. One hard effort at the anaerobic threshold (or anaerobic) and I'm toast.

    It's almost like I've exhausted all the ATP in my leg muscles, so there's no fuel available for anaerobic efforts. Except I've never heard of ATP depletion causing any sort of sensation, much less one that lasts for several days.

    And this just isn't about athletic performance. If this isn't just a testosterone problem, the change is dramatic enough to worry me that it's a potentially serious health problem elsewhere; metabolism or immune system or some such.

    So I'm thinking I need to see a doctor. If this sounds like I've stopped processing the Androgel, I see no reason to involve my PCP and should go straight to the urologist.

    When I first went on TRT, he put me on the patch. That only lasted a few months before my total Test numbers went back to pre-treatment levels, so I do have a history of "outgrowing" (for lack of a better term) topicals.

    And I've been on the gel now for a couple of years, so I figure my testes probably have closed up shop. If there's no Androgel getting through, I suspect my total Test numbers probably are below even pre-TRT numbers, which barely broke 100.

    So if anyone has an opinion as to whether this might be an Androgel thing, and especially if you've been through something like this, I'd appreciate hearing from you.

  2. #2
    kelkel's Avatar
    kelkel is offline HRT Specialist ~ AR-Platinum Elite-Hall of Famer ~ No Source Checks
    Join Date
    Sep 2010
    Location
    East Coast Dungeon
    Posts
    28,932
    Absorption can become an issue over time, but it would not just "shut off" quickly. Your first step needs to be blood work as we'd just be guessing without it. Check out the second set of BW in the Finding A Doc Sticky at the top of the forum. Disregard Lh & FSH though.

    When you get your BW please let us know your results.

    If you do end up changing protocols in the future look into Aveed.
    -*- NO SOURCE CHECKS -*-

  3. #3
    Beetlegeuse's Avatar
    Beetlegeuse is online now Knowledgeable Member
    Join Date
    Mar 2013
    Posts
    1,648
    You know the old joke about how your tooth always stops hurting while you're in the dentist's waiting room? Yeah, I'm that guy. Before I could get an appointment with my PCP (in fact, within a couple of days of posting the OP), my stamina started coming back. I was kinda bogged down by the heat through the month of June, but now that temps are back down in the 80s, I've actually picked up a little more speed than before the "collapse."

    One of the weird things about growing old is trying to learn to distinguish between some what's purely a matter of aging versus a legitimate medical condition you just never experienced it before. I'm guessing this was the former. I've been cycling for a lot of years, and I've never seen stamina ebb and flow that much before.

    Anyway, I had a regular visit with my urologist yesterday. Total test was 473, which actually is a touch higher than what it's been trending the past 18 months. The rest of the limited panel he tests for all was normal and consistent with what I've shown in the past.

    Anyway, sorry for the false alarm, and thanks for the reply.

  4. #4
    kelkel's Avatar
    kelkel is offline HRT Specialist ~ AR-Platinum Elite-Hall of Famer ~ No Source Checks
    Join Date
    Sep 2010
    Location
    East Coast Dungeon
    Posts
    28,932
    No worries. What was your free T level? Total T doesn't matter.
    -*- NO SOURCE CHECKS -*-

  5. #5
    Beetlegeuse's Avatar
    Beetlegeuse is online now Knowledgeable Member
    Join Date
    Mar 2013
    Posts
    1,648
    Sorry to leave this dangling so long but I was waiting to answer until I could see a pattern in my endocrine panel scores. My free T is running high teens up to about 20.

    I still don't have a clue what caused that spell with my legs early last summer (mentioned in the OP), but it hasn't come back and my endocrine numbers have been pretty steady all this time.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •